Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 445, NWS Tulsa, OK

September 16, 2017Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 16, 2017, 3:13 PM CDT for Osage County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 16, 2017, 3:13 PM CDT (20:13 UTC)
Expired
Sep 16, 2017, 4:15 PM CDT
In force
62 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Osage County, OK

The radar

The Wichita radar (KICT), 117 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
660 J/kg
Mixed-layer CIN
-417 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

688 
WUUS54 KTSA 162013
SVRTSA
OKC113-162115-
/O.NEW.KTSA.SV.W.0445.170916T2013Z-170916T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
313 PM CDT SAT SEP 16 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northwestern Osage County in northeastern Oklahoma...

* Until 415 PM CDT

* At 313 PM CDT, severe thunderstorms were located along a line
  extending from 3 miles southeast of Hardy to 4 miles northwest of
  Shidler to 7 miles south of Kaw City, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Shidler...                        Burbank...
  Elgin...                          Grainola...
  Foraker...                        Pearsonia...
  Eastern Kaw Lake...               Webb City...
  Apperson...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9623 3669 9650 3663 9694 3675 9682
      3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 2013Z 246DEG 29KT 3695 9675 3684 9670 3665 9687 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
669 
WWUS54 KTSA 162034
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
334 PM CDT SAT SEP 16 2017

OKC113-162115-
/O.CON.KTSA.SV.W.0445.000000T0000Z-170916T2115Z/
Osage OK-
334 PM CDT SAT SEP 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTH CENTRAL OSAGE COUNTY...

At 334 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Grainola to near Foraker to 2
miles northeast of Burbank, moving northeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Shidler...                        Burbank...
Elgin...                          Grainola...
Foraker...                        Pearsonia...
Webb City...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9623 3669 9650 3665 9682 3673 9676
      3678 9675 3700 9675
TIME...MOT...LOC 2034Z 243DEG 17KT 3701 9657 3689 9656 3671 9669 

HAIL...1.00IN
WIND...60MPH
 
$$
684 
WWUS54 KTSA 162047
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
347 PM CDT SAT SEP 16 2017

OKC113-162115-
/O.CON.KTSA.SV.W.0445.000000T0000Z-170916T2115Z/
Osage OK-
347 PM CDT SAT SEP 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTH CENTRAL OSAGE COUNTY...

At 347 PM CDT, severe thunderstorms were located along a line
extending from 4 miles south of Cedar Vale to 7 miles northeast of
Foraker to 5 miles east of Burbank, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Shidler...                        Burbank...
Elgin...                          Foraker...
Pearsonia...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9623 3669 9650 3666 9675 3674 9669
      3686 9665 3700 9661
TIME...MOT...LOC 2047Z 240DEG 32KT 3705 9647 3692 9645 3669 9664 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 12:27 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Sep 16, 12:27 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1227 PM CDT Sat Sep 16 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Convection is expected to increase this evening...and possibly
impact the KBVO/KTUL/KRVS sites overnight...mainly after 06z.

&&

.PREV DISCUSSION... /Issued 1055 AM CDT Sat Sep 16 2017/

DISCUSSION...
Earlier convection has dissipated...but still could see
a few showers across the far northwestern parts of the
forecast area this afternoon. Going forecast is in good
shape with no update planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  87  69  90 /  60  40  30  20
FSM   70  91  70  91 /  10  10  10  10
MLC   69  91  69  91 /  10  20   0  10
BVO   67  84  67  89 /  60  40  40  20
FYV   66  84  65  86 /  20  30  20  20
BYV   67  85  66  86 /  20  40  30  30
MKO   69  88  69  90 /  30  30  20  10
MIO   69  83  67  87 /  60  30  50  30
F10   69  88  69  90 /  30  30  10  10
HHW   69  90  69  91 /   0  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION...18
Hazardous weather outlook, Sep 16, 12:52 PM CDT, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1252 PM CDT Sat Sep 16 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1252 PM CDT Sat Sep 16 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Very Limited.
	AREA...Northeast Oklahoma.
	ONSET...After 10 PM.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Ongoing showers and thunderstorms across central Kansas into
northern Oklahoma may eventually move into parts of northeast
Oklahoma later this afternoon. This activity is not expected
to be severe.

The potential for stronger storms will develop after 10PM across
northeast Oklahoma and perhaps across northwest Arkansas late
tonight, as a line of storms moves into the area from Kansas.
Some of these storms could be strong or briefly severe, with
damaging winds the main threat, primarily across northeast
Oklahoma.

South winds will also be quite strong this afternoon, with wind
gusts above 30 miles per hour across portions of eastern Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY through TUESDAY...Thunderstorm Potential.
WEDNESDAY...No Hazards.
THURSDAY and FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
The cold front will likely stall across the area on Sunday and
Monday. The surface boundary combined with favorable southwest
flow aloft will result in an unsettled weather pattern with storm
chances continuing through at least mid week across northeast
Oklahoma and western Arkansas.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Sep 16, 3:02 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
302 PM CDT SAT SEP 16 2017

OKZ054-162045-
Osage OK-
302 PM CDT SAT SEP 16 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
345 PM CDT...

At 302 PM CDT, strong thunderstorms were located along a line
extending from 4 miles southwest of Hardy to 3 miles east of Kaw Lake
to 7 miles south of Kaw City. Movement was northeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Shidler...                        Burbank...
Grainola...                       Foraker...
Eastern Kaw Lake...               Webb City...
Apperson...

LAT...LON 3700 9641 3694 9638 3668 9656 3660 9697
      3675 9686 3674 9683 3677 9682 3677 9679
      3678 9679 3678 9675 3700 9675
TIME...MOT...LOC 2002Z 244DEG 24KT 3693 9686 3680 9679 3666 9688

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 3:02 PM CDTSpecial Weather StatementTSAOsage43 min
Sep 16, 4:18 PM CDTSpecial Weather StatementTSAWashington57 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.